MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER
Model Number A2040-120
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a stenosed lesion in the right common femoral artery.The 4 x 120 mm armada balloon dilatation catheter (bdc) was advanced over a.014 guide wire (gw) to the target lesion and the balloon was inflated to treat the lesion; however, during removal the bdc became stuck with the introducer sheath.The shaft of the bdc became stretched and separated and a portion of the bdc remained in the sheath.The sheath was removed with the separated portion of the bdc.There was no adverse patient effect and no clinically significant delay reported in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported stretched shaft and separation were confirmed.The reported difficulty to remove could not be replicated in a testing environment as it was based on operational circumstances.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned analysis, a definitive cause for the reported difficulty removing the device could not be determined; however, the reported stretched shaft and separation appear to be related to circumstances of the procedure.Possible factors that can contribute to difficult to remove/resistance with the introducer sheath post-inflation include, but are not limited to, loose balloon folds, guiding catheter lumen obstructions, kinks, bends, procedural technique, insufficient support or interactions with other devices.Additionally, it is likely that the shaft became stretched during attempts to remove the device, as difficulty was encountered, and upon further manipulation the shaft ultimately separated.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20821825
Report Number2024168-2024-14122
Device Sequence Number12940686
Product Code DQY
UDI-Device Identifier08717648156168
UDI-Public(01)08717648156168(17)270731(10)4020141
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA2040-120
Device Catalogue NumberA2040-120
Device Lot Number4020141
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/13/2024
Supplement Date Received by Manufacturer01/07/2025
Initial Report FDA Received Date12/02/2024
Supplement Report FDA Received Date01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.014 GUIDEWIRE; TERUMO DESTINATION INTRODUCER SHEATH
Patient SexUnknown